MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the tenaculum forceps instrument had a cable breakage.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information: the instrument was inspected before the start of surgery by the scrub nurse, no damage was seen to the instrument.The surgeon was holding the prostate.Instrument did not collide with any tool or instrument.The customer did not have the instrument available and could not answer whether the issue was related to opening/closing grips, left/right (yaw) motion, or up/down (pitch) motion.The cable was visible.Nothing fell inside the patient.The instrument has already been sent to strattner.There are no images available.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the tenaculum forceps instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The tenaculum forceps instrument has been returned and evaluated by the failure analysis team.The instrument was found to have a broken pitch cable at the proximal clevis hole.The broken cable segment that contains the crimp, one was missing from the clevis.The cable was fully broken.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19611803
Report Number2955842-2024-16322
Device Sequence Number12501270
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)K10220104
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberK10220104 198
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale